| Catalog Number |
CDH25A |
| Medical Device Problem Code |
Failure to Cut (2587)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/18/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during an unk procedure, when using a stapler to perform anastomosis, the stapler cannot completely cut through the tissue.No additional information can be provided.No patient consequences were reported.
Additional Manufacturer Narrative
(b)(4).Date sent: 4/8/2026 d4: batch # unk attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: is the current patient status known? -discharged was there any patient consequence or change in the post-operative care of the patient as a result of the event? (extended hospital stay, readmission, re-operation, etc.) -no.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
(b)(4).Date sent: 4/24/2026.D4: batch # 544d64.Investigation summary: the product was returned to ethicon endo-surgery for thorough evaluation, which included visual inspections and functional testing of the returned device.Visual analysis of the returned sample revealed that the cdh25a device arrived with no apparent damage.Only the anvil half washer was present, and there were no staples present, indicating that the device achieved a full firing stroke.In addition, the washer and knife were noted to have nicks.The device was reloaded with staples, a new washer was placed on the device and it was tested for functionality.It fired and formed all the staples as well as completely cut the test media and the breakaway washer without incident.The staple line was complete, and the staples meet the staple form release criteria.The event reported was confirmed and it is related to improper use of the device.The damage on the knife and washer is consistent when the device is fired over an already existing staple line, hard object or thicker tissue than indicated.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.Device history review: a manufacturing record evaluation was performed for the finished device batch number 544d64, and no non-conformances were identified.